MAUDE Adverse Event Report: ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM2136
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a false elective replacement indicator (eri) alert was observed on the device.The device was explanted and replaced to resolve the event, and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of diagnostic anomaly was not confirmed.The device was in backup mode with battery voltage at end of service (eos) level upon receipt.The device triggered backup operation post-explant consistent with exposure to cold temperature.Review of the device image indicates auto-capture was enabled, and the device was in high output mode at times consistent with false elective replacement indicator (eri) alert triggered in the field.When automatic settings are programmed, such as auto-capture, the device output would adjust itself to accommodate the patient¿s needs for pacing and thus affect the estimated longevity of the device.Electrical tests performed, after replacing the battery, and re-loading the device code, indicated normal functionality with normal measurements.Further evaluation of the output signal found all parameters within normal range.A longevity assessment was performed, based on field settings, and the device exceeded projected longevity indicating normal battery depletion.

Brand Name
SUSTAIN XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key21191504
Report Number2017865-2025-11167
Device Sequence Number17011047
Product Code NVZ
UDI-Device Identifier05414734504713
UDI-Public(01)05414734504713(10)3737002(17)131231
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model NumberPM2136
Device Lot Number3737002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown